Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 430, NWS Jackson, MS

July 13, 2009Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2009, 12:00 PM CDT for Clay County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2009, 12:00 PM CDT (17:00 UTC)
Expired
Jul 13, 2009, 12:24 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 131700
SVRJAN
MSC025-131745-
/O.NEW.KJAN.SV.W.0430.090713T1700Z-090713T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...

* UNTIL 1245 PM CDT

* AT NOON CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF MONTPELIER MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTPELIER BY 1210 PM CDT...
  GRIFFITH...PALA ALTO AND PHEBA BY 1230 PM CDT...
  WEST POINT BY 1245 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3360 8848 3358 8899 3363 8902 3364 8901
      3365 8903 3375 8903 3376 8894 3382 8892
      3382 8873 3379 8871 3369 8871 3369 8859
TIME...MOT...LOC 1700Z 321DEG 22KT 3379 8898

$$
1 follow-up statement
000 
WWUS54 KJAN 131724
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1224 PM CDT MON JUL 13 2009

MSC025-131735-
/O.CAN.KJAN.SV.W.0430.000000T0000Z-090713T1745Z/
CLAY MS-
1224 PM CDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3360 8848 3358 8899 3363 8902 3364 8901
      3365 8903 3375 8903 3376 8894 3382 8892
      3382 8873 3379 8871 3369 8871 3369 8859
TIME...MOT...LOC 1725Z 321DEG 22KT 3367 8886

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:39 AM CDT, 21 minutes earlier.

Area forecast discussion, Jul 13, 11:39 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT MON JUL 13 2009

DISCUSSION...WITH A WEAKENING COMPLEX OF SHOWERS AND STORMS DROPPING
SOUTH SOUTHEAST ACROSS MY EAST...AND ANOTHER COMPLEX TRAILING THAT
ONE IMPACTING NORTHERN AND CENTRAL PORTIONS OF THE FORECAST
AREA...IVE MADE A GOOD BIT OF CHANGES TO TODAYS FORECAST ON THIS
UPDATE... PARTICULARLY IN TERMS OF INCREASING POPS ACROSS MOST OF
THE AREA AND DECREASING HIGHS TODAY OVER AREAS MAINLY ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR.

AS THESE DISTURBANCES CONTINUING TO DROP SOUTHEAST...AND WITH
SEVERAL OUTFLOW BOUNDARIES BEING PRODUCED BY THEM...WE SHOULD SEE
ACTIVITY CONTINUE TO DEVELOP FURTHER SOUTH OVER MAINLY
CENTRAL...SOUTH CENTRAL...AND SOUTHEAST MISSISSIPPI OVER THE NEXT
FEW HOURS.  SOME OF THIS ACTIVITY COULD BE ON THE STRONG TO EVEN
SEVERE SIDE AT TIMES.  HOWEVER ACROSS SOUTHEAST MISSISSIPPI...A MORE
UNSTABLE AIRMASS EXISTS AS WELL AS STRONGER DEEP LAYER SHEAR...30-35
KNOTS.  AS A RESULT...A BETTER CHANCE FOR ISOLATED SEVERE STORMS
LOOK TO BE POSSIBLE HERE THIS AFTERNOON WITH STRONG DAMAGING WINDS
BEING THE MAIN CONCERN.

THE GRIDS AND ZONES HAVE ALREADY BEEN UPDATED AND SHIPPED WITH THE
MAIN CHANGES TO POP...HIGHS...AND SKY COVERAGE HAVING BEEN MADE. /19/

&&

.AVIATION...THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND
THUNDERSTORMS WAS NEARING A GREENVILLE TO MERIDIAN LINE AND MOVING
SOUTH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTH OF
THE LEADING EDGE...BUT THIS BOUNDARY WILL CONTINUE SOUTH TODAY AND
RESULT IN MORE WIDESPREAD THUNDERSTORMS IN THE CENTRAL AND SOUTH
THAN EARLIER THOUGHT. VERY LITTLE CLOUD COVER WAS NOTED SOUTH OF THE
LEADING EDGE BUT MAINLY OVERCAST SKIES WERE NOTED NORTH. AWAY FROM
THUNDERSTORMS...CEILINGS WILL PREVAIL ABOVE 3 KFT. THE THUNDERSTORM
ACTIVITY WILL GRADUALLY DISSIPATE THIS EVENING. VFR CONDITIONS WILL
PREVAIL TONIGHT UNTIL AFTER 07Z WHEN MVFR CONDITIONS DUE TO
VISIBILITY RESTRICTIONS BEGIN TO DEVELOP...ESPECIALLY IN AREAS THAT
RECEIVE RAIN TODAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  75  98  77 /  58  19  21  16
MERIDIAN      91  71  96  75 /  71  28  20  15
VICKSBURG     96  75 100  77 /  44  11  20  15
HATTIESBURG   96  74  97  77 /  51  29  26  22
NATCHEZ       97  76  97  77 /  21  14  23  21
GREENVILLE    90  76 101  77 /  63  15  23  14
GREENWOOD     90  75  99  77 /  71  20  23  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025>028-
     034>037-040>043-047>049-053>055-059>063.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

19/22
Hazardous weather outlook, Jul 13, 10:09 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1009 AM CDT MON JUL 13 2009

MSZ018-019-025>028-034>037-040>043-047>049-054-055-062-063-141515-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-
HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-
1009 AM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH...HAIL AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
THIS AFTERNOON. A BOUNDARY MOVING SOUTH FROM THUNDERSTORMS IN NORTH
MISSISSIPPI THIS MORNING WILL DROP INTO OUR AREA DURING THE HEAT OF
THE AFTERNOON. WITH OUR WARM MOIST AND UNSTABLE AIRMASS IN
PLACE...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITION...HEAVY
DOWNPOURS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER ON
ROADWAYS AND OTHER LOW LYING AREAS. FREQUENT DANGEROUS LIGHTNING CAN
ALSO BE EXPECTED.

A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE WESTERN
PORTIONS OF THE REGION. HIGH TEMPERATURES WILL CLIMB TO NEAR 100 THIS
AFTERNOON AND LOWS WILL STRUGGLE TO FALL BELOW 80. LIMITED COOLING
MAY LEAD TO HEAT RELATED ILLNESS. WHEN VENTURING OUTDOORS FOR
PROLONGED PERIODS...DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING
CLOTHES AND TRY TO STAY OUT OF DIRECT SUNLIGHT. CHECK ON THOSE
SUSCEPTIBLE TO THE HEAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE WESTERN HALF OF
THE AREA TUESDAY THROUGH THURSDAY. HEAT INDICES WILL LIKELY TOP OUT
BETWEEN 105 AND 110 DEGREES EACH DAY. HEAT ADVISORIES WILL LIKELY BE
EXTENDED ACROSS THE AREA FOR THIS PORTION OF THE WORK WEEK. AN
EXCESSIVE HEAT WARNING MAY BE NEEDED FOR A PORTION OF THE AREA BY
WEDNESDAY IF DANGEROUS HEAT INDICES CAN BE REACHED AND TOP 110
DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON WEDNESDAY AND
THURSDAY.

MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-141515-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1009 AM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH...HAIL AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
THIS AFTERNOON. A BOUNDARY HAS MOVED INTO THE AREA FROM THUNDERSTORMS
IN NORTH MISSISSIPPI THIS MORNING. THIS BOUNDARY WILL WILL SERVE AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HEAT OF THE AFTERNOON.
WITH OUR WARM MOIST AND UNSTABLE AIRMASS IN PLACE...STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH THE PRIMARY THREAT
BEING DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS AND OTHER LOW
LYING AREAS. FREQUENT DANGEROUS LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON FOR AREAS EAST OF I-55. DAMAGING WINDS WILL BE PRIMARY
RISK.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW
MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED
HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON WEDNESDAY AND
THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-141515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-
1009 AM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE WESTERN
PORTIONS OF THE REGION. HIGH TEMPERATURES WILL CLIMB TO NEAR 100 THIS
AFTERNOON AND LOWS WILL STRUGGLE TO FALL BELOW 80. LIMITED COOLING
MAY LEAD TO HEAT RELATED ILLNESS. WHEN VENTURING OUTDOORS FOR
PROLONGED PERIODS...DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING
CLOTHES AND TRY TO STAY OUT OF DIRECT SUNLIGHT. CHECK ON THOSE
SUSCEPTIBLE TO THE HEAT.

SEVERAL DISTURBANCES WILL MOVE ALONG A STALLED BOUNDARY INTO THE
NORTHERN PORTIONS OF THE AREA TODAY. THE ATMOSPHERE IS MOIST AND
UNSTABLE. WITH TEMPERATURES NEAR 100 EXPECTED...A FEW STORMS MAY
BECOME STRONG THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH WILL
BE THE PRIMARY CONCERN. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED
FLOODING AND PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS.
FREQUENT DANGEROUS LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE WESTERN HALF OF
THE AREA TUESDAY THROUGH THURSDAY. HEAT INDICES WILL LIKELY TOP OUT
BETWEEN 105 AND 110 DEGREES EACH DAY. HEAT ADVISORIES WILL LIKELY BE
EXTENDED ACROSS THE AREA FOR THIS PORTION OF THE WORK WEEK. AN
EXCESSIVE HEAT WARNING MAY BE NEEDED FOR A PORTION OF THE AREA BY
WEDNESDAY IF DANGEROUS HEAT INDICES CAN BE REACHED AND TOP 110
DEGREES.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW
MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED
HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE.

IN ADDITION...HOT AN HUMID CONDITIONS WILL BE IN PLACE WITH HEAT
INDICES PEAKING AROUND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED
FOR THE AREA BY THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Jul 13, 8:32 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 AM CDT MON JUL 13 2009

MSZ027-028-032-033-036>038-131420-
CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-HOLMES MS-ATTALA MS-
WINSTON MS-
832 AM CDT MON JUL 13 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHEAST OF REFORM TO 6 MILES
SOUTHEAST OF MALMAISON AT 832 AM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON...ATTALA...EAST CENTRAL HOLMES...CHOCTAW...
SOUTHWESTERN OKTIBBEHA...SOUTHERN MONTGOMERY AND SOUTHEASTERN CARROLL
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

MME
Special weather statement, Jul 13, 11:32 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT MON JUL 13 2009

MSZ028>030-032-033-131730-
CLAY MS-WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
1132 AM CDT MON JUL 13 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 17 MILES NORTH OF EMBRY TO SWEATMAN AT 1132 AM
CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...NORTHWESTERN OKTIBBEHA...NORTHERN
MONTGOMERY...WEBSTER AND NORTHWESTERN CLAY COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:25 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Copiah and 19 more32 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.